Jump to content
CrazyBoards.org

Recommended Posts

Hi, I'm new here and hoping one of you can help me out. I've taken Lamictal, 400 mg (max dose) for about 8 years. We added on Neurontin just 4 months ago ( 200 mg). 3 weeks ago I started itching. All over- even between my fingers. No rash but heat makes it worse. I've eliminated all obvious causes - lotions, shampoos, detergent, dryer sheets..so on. I've never been allergic to anything in my life (47).  My Dr wants to titrate me off the meds, starting with the Neurontin. Last resort. Has anyone here had a reaction after being on a med for a long time ?

Edited by arcticfox
Link to comment
Share on other sites

20 hours ago, arcticfox said:

Has anyone here had a reaction after being on a med for a long time ?

Don't know if this will help, but FWIW ...

The only reactions I had when being on meds for a long time ... was when I went off of the meds completely.  Then when pdoc (psychiatrist) started me back up on them (abilify and prozac), they didn't work the same as they had before I went off of them ... the reaction I had was that I now can't go above 15 mg of abilify (I used to be on 45 mg) or else I get a 24/7 dull, aching headache.  And with the prozac, I now can't go over 10 mg (used to be on 80 mg) or else I get suicidal thoughts. 

YMMV with the meds you are on, but those are the only reactions I've had after being on the meds for a long time.

  • Like 1
Link to comment
Share on other sites

Thank You for your reply! Yes, it helps. I started titrating off Neurontin yesterday. So far the itching is already subsiding! But now the withdrawals start. Feeling some pretty intense anxiety ( I take it for Bipolar). Trying to manage it with Benadryl. Might need to take a Klonopin. Would rather not. Luckily I'm on a very low dose of Neurontin- 200 mg daily. 

Link to comment
Share on other sites

3 hours ago, arcticfox said:

Thank You for your reply! Yes, it helps. I started titrating off Neurontin yesterday. So far the itching is already subsiding! But now the withdrawals start. Feeling some pretty intense anxiety ( I take it for Bipolar). Trying to manage it with Benadryl. Might need to take a Klonopin. Would rather not. Luckily I'm on a very low dose of Neurontin- 200 mg daily. 

I'm glad the itching has started to go away!  I had a very hard time personally, weaning off of neurontin.  It was way back before this current pdoc, and my pdoc just kept upping my dose to 4,000 mg.  Then I told him it wasn't working.  And it took a longer time to wean off of, especially towards the end.  It didn't help my mood either.  I'm glad you are on the 200 mg dose ... might not take as long as it took me.

Do you think you need a med PRN to help you through the withdrawal? ie, xanax or something?  IME I found that taking klonopin on a regular basis has a better effect on me, rather than as needed.  YMMV though.

  • Like 1
Link to comment
Share on other sites

Anticonvulsants such as Lamictal and Neurontin are itchy meds. They are notorious for causing itching, but the itching is usually harmless in the absence of a rash. I agree with Gearhead that taking you off all your meds sounds a bit drastic particularly since you are feeling better on the lower dose of Neurontin.

  • Like 1
Link to comment
Share on other sites

2 hours ago, Gearhead said:

Does your doc want to take you off of ALL your meds? If you're already feeling better on the reduced dose of Neurontin, why mess with the others?

Hi! Well she was going to take me off them one at a time to see if we could find the culprit..luckily it's the first one we tried- Neurontin. Coming off the other meds would be a nightmare.

Link to comment
Share on other sites

2 hours ago, melissaw72 said:

I'm glad the itching has started to go away!  I had a very hard time personally, weaning off of neurontin.  It was way back before this current pdoc, and my pdoc just kept upping my dose to 4,000 mg.  Then I told him it wasn't working.  And it took a longer time to wean off of, especially towards the end.  It didn't help my mood either.  I'm glad you are on the 200 mg dose ... might not take as long as it took me.

Do you think you need a med PRN to help you through the withdrawal? ie, xanax or something?  IME I found that taking klonopin on a regular basis has a better effect on me, rather than as needed.  YMMV though.

I'm taking one Benadryl and Advil every 6 hours and it's really helping. How did you find a Dr. to prescribe you Klonopin regularly?  Klonopin saved my life a few times. I wouldn't wish panic attacks on anyone. Also... 4 grand of Neurontin is a crazy high dose!  That must have caused you nasty withdrawals.

Just now, arcticfox said:

I'm taking one Benadryl and Advil every 6 hours and it's really helping. How did you find a Dr. to prescribe you Klonopin regularly?  Klonopin saved ny life a few times. I wouldn't wish panic attacks on anyone.

 

Edited by arcticfox
Link to comment
Share on other sites

2 hours ago, jt07 said:

Anticonvulsants such as Lamictal and Neurontin are itchy meds. They are notorious for causing itching, but the itching is usually harmless in the absence of a rash. I agree with Gearhead that taking you off all your meds sounds a bit drastic particularly since you are feeling better on the lower dose of Neurontin.

Thank you- I had no idea these drugs caused itching without the telltale rash!

Link to comment
Share on other sites

1 hour ago, arcticfox said:

How did you find a Dr. to prescribe you Klonopin regularly?  

I didn't have to find one ... IIRC most of the pdocs I've had in the past prescribed it regularly (when it was prescribed) ... especially my previous one and current one.  It was never a problem.

1 hour ago, arcticfox said:

Also... 4 grand of Neurontin is a crazy high dose!  That must have caused you nasty withdrawals.

It did cause bad withdrawals, and was a hard med for me to wean off of, especially at the end.  By the end of the weaning off, when I started to not take it anymore, I went through a bad withdrawal of it.  Eventually it ended, but it wasn't easy for me. (FWIW ... when I was weaning off of klonopin at one point years ago, that was a hard med for me to wean off of also). 

I'm really glad the benadryl and advil are helping.

And I wouldn't wish panic attacks on anyone either.

 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

  • Similar Content

    • By troop111
      Hi,
      Have any of you had or have read of gabapentin being of use as an adjunctive therapy for people with treatment resistant depression/anxiety/bipolar?
      I have been doing research and some sources say it helps, others say there is no strong clinical proof. I think a lot of the conflicting reports I have seen has to do with it simply not being studied en mass.
      Any advice/experiences regarding this? If so, what was your dosing?
      Thank you!
      troop
    • By lauraishere
      .
    • By Aeiou62
      I need some energy, some motivation, some good manic voodoo. Why cant i have that without losing my damn fool mind.?
      Hasnt anyone looked at that? Why must I be either lazy and lethargic or 90mph? Im always tired, always fatigued. I need to know how to get my mojo going WITHOUT my kookoo taging along every time. I cant believe nobody has studied this.
    • By braindeadbedhead
      This is a long shot, but I figure I can't be the only one who has ever had this thought. Is there a way to induce a state that includes the productivity/happiness of mania - without all the extra bullshit? 😅
      Mania is better than any drug, the euphoria is incomparable. Every time I skip a few days of sleep, feel an increase in energy, or anything that might be the beginning of an episode, I think - ''Please let this be the onset of the best feeling in the world. I can't do this shit anymore''. I feel so guilty admitting to that, because I know that being manic and being functional are generally not compatible. I also don't ever want to end up in hospital again, because that never fails to be a de-humanizing experience.
      I have not had any symptoms of mania since my last hospital admission, three whole years ago. It was the first and only manic episode that I've ever had, and it lasted for about three months. I feel like I could have avoided hospital completely if I had experienced mania without the accompanying psychosis. If I could just achieve that level of elation without:
      rapid speech word-salad delusional beliefs dangerously impulsive acts (e.g. jumping out of a car on the highway because the sky looked beautiful and I wanted a loser look) I look back on those ugly symptoms and I could never cope with them now. I go to college full-time, I work, and I have so much to lose if I lost the ability to communicate with others and behave safely. On the other hand - my life just feels so damn gray and stagnant; I miss feeling invincible. 
    • By argh
      .
×
×
  • Create New...